Q. My anxiety symptoms are coming back after stopping Lithium and Zoloft. Please help.

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Divya Banu M
Published on Oct 02, 2019 and last reviewed on: Oct 05, 2019

Hello doctor,

I was on Lithium 300 mg thrice a day and 50 mg Zoloft once a day for a year and a half but they were of no help so I stopped taking them. My anxiety symptoms are coming back. I have racing thoughts and panic attacks. I cannot wait for 30 days to see a psychiatrist. Would I be able to go to the ER to get something for anxiety? I work on roofs and building garages. I cannot keep having panic attacks.

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

I will strongly recommend to consult your psychiatrist at the earliest so that your mental state can be reviewed and started back on appropriate medication. You may know that stopping medication without medical supervision puts you at risk of relapse. Also I note that you were on Lithium which has mood-stabilizing properties. You report racing thoughts. So it is advisable to get reviewed sooner. Try asking your psychiatrist for an urgent appointment. If not possible, go to ER and seek psychiatric advice.

Meanwhile, try to sleep adequately, avoid alcohol and any other recreational drugs as it can worsen the situation.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


When I stop anxiety medicine, why do I feel pain in the chest and anxious?

Query: Hi doctor, I am 22 years old. My problem is that I have been suffering from depression and anxiety for the past one year. Without knowing it, I consulted a cardiologist for chest pain and anxiety. They prescribed me Pexep-CR 25, Lonazep 0.25 and Betacap. I took those medicines regularly for 1.5 year...  Read Full >>


Dr. Bharat Udey
Geriatrician

Answer: Hi, Welcome to icliniq.com. It seems that you had a relapse of anxiety symptoms after the first time you stopped your medications. Relapses are more severe. They need a higher dose and a much longer duration for recovery. Hence, in your case, you need to either increase the dose or you can add o...  Read Full

Is memory loss a side effect of schizoaffective disorder treatment?

Query: Hi doctor, I was diagnosed with schizoaffective disorder and was treated with Zyprexa. After a while, it turned out that I have neutropenia as a side effect. So, I was given Lithium about half a year ago. Now, instead of Zyprexa, I am taking Ridazin for the last three weeks. What are the side effect...  Read Full >>


Dr. Padmapriya Chandran
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. You have been prescribed Thioridazine, an antipsychotic along with Lithium as a mood stabilizer. Memory loss is possibly because of the cognitive impairment as a part of your illness.¬†Neither of these drugs causes memory loss. Try practicing memory games often and you c...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.